Alert archive / Alabama / Tornado Warnings in 2008
Tornado Warning 56, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Feb 17, 2008, 4:40 PM CST for Barbour County, Russell County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 17, 2008, 4:40 PM CST (22:40 UTC)
- Expired
- Feb 17, 2008, 5:05 PM CST
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Barbour County, AL, Russell County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 17, 12:32 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.7 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 320 m²/s²
- 0-3 km storm-relative helicity
- 438 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 172240
TORBMX
ALC005-113-172330-
/O.NEW.KBMX.TO.W.0056.080217T2240Z-080217T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CST SUN FEB 17 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
NORTHEASTERN BARBOUR COUNTY IN SOUTHEAST ALABAMA...
SOUTHEASTERN RUSSELL COUNTY IN SOUTHEAST ALABAMA...
* UNTIL 530 PM CST
* AT 436 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GAINO...OR
16 MILES WEST OF EUFAULA...MOVING NORTHEAST AT 50 MPH.
* THE TORNADO WILL BE NEAR...
WHITE OAK BY 445 PM CST...
OSCO BY 450 PM CST...
LUGO AND HAWKINSVILLE BY 455 PM CST...
HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3190 8544 3233 8495 3232 8493 3228 8489
3221 8491 3218 8496 3217 8501 3214 8504
3202 8504 3186 8512 3180 8543
TIME...MOT...LOC 2240Z 236DEG 44KT 3187 8537
$$
612 follow-up statements
000
WWUS54 KBMX 172251
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
451 PM CST SUN FEB 17 2008
ALC005-113-172330-
/O.CON.KBMX.TO.W.0056.000000T0000Z-080217T2330Z/
BARBOUR AL-RUSSELL AL-
451 PM CST SUN FEB 17 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CST FOR
SOUTHEASTERN RUSSELL AND NORTHEASTERN BARBOUR COUNTIES...
AT 446 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR OSCO...OR ABOUT 9
MILES NORTHWEST OF EUFAULA...MOVING NORTHEAST AT 50 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUGO...
HAWKINSVILLE...LAKEPOINT RESORT AND TWIN SPRINGS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3199 8533 3233 8495 3232 8493 3227 8489
3222 8491 3214 8504 3202 8504 3194 8507
3190 8511 3183 8529
TIME...MOT...LOC 2251Z 236DEG 44KT 3192 8522
$$
61000
WWUS54 KBMX 172305
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CST SUN FEB 17 2008
ALC005-113-172315-
/O.CAN.KBMX.TO.W.0056.000000T0000Z-080217T2330Z/
BARBOUR AL-RUSSELL AL-
505 PM CST SUN FEB 17 2008
...THE TORNADO WARNING FOR SOUTHEASTERN RUSSELL AND NORTHEASTERN
BARBOUR COUNTIES IS CANCELLED...
THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE COUNTY.
LAT...LON 3199 8533 3233 8495 3232 8493 3227 8489
3222 8491 3214 8504 3202 8504 3194 8507
3190 8511 3183 8529
TIME...MOT...LOC 2305Z 236DEG 44KT 3199 8504
$$
61What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 17, 2:16 PM CST, 2 hours 24 minutes earlier.
Area forecast discussion, Feb 17, 2:16 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 216 PM CST SUN FEB 17 2008 .SHORT TERM... ONGOING SEVERE WEATHER ACROSS PORTIONS OF CENTRAL ALABAMA GENERALLY ALONG AND TO THE SOUTHEAST OF A LINE FROM ANNISTON TO SELMA. THE AREA OF GREATEST CONCERN IS ALONG A SQUALL LINE THAT IS SHIFTING EASTWARD AT AROUND 40 MPH. INDIVIDUAL STORMS ARE MOVING TO THE NORTH NORTHEAST AT UP TO 70 MPH. TORNADOES REMAIN A BIG CONCERN...ALTHOUGH HAIL AND STRAIGHT LINE WIND DAMAGE IS ALSO LIKELY. DEW POINTS ARE IN THE LOW 60S AND SRH AT AND ABOVE 500 M/SEC SQUARED CAPE IN EXCESS OF 1100 JOULES AND LIS IN THE -2 TO -4 RANGE WILL MAKE FOR AN ACTIVE EVENING. LOOKING AT VISIBLE SATELLITE IMAGERY...FARTHER WEST...A DISTINCT CLEARING LINE EXTENDS FROM MERIDIAN MISSISSIPPI TO HUNTSVILLE. MOST OF CENTRAL ALABAMA WILL SEE AT LEAST A GLIMPSE OF SUNSHINE BEFORE SUNSET...WITH THE EXTREME SOUTHWEST LIKELY TO BE THE EXCEPTION. PORTIONS OF WESTERN AND CENTRAL ALABAMA WILL SEE UP TO 4 HOURS OF SUNSHINE. WRAP AROUND MOISTURE AND COOLING TEMPERATURES OVERNIGHT WILL RESULT IN MORE CLOUDS BY MIDNIGHT AREA WIDE. TEMPERATURES WILL COOL INTO THE UPPER 30S TO MIDDLE 40S UNDER WEST TO NORTHWESTERLY FLOW. .LONG TERM...TUESDAY THROUGH SATURDAY. DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE. THIS HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND. A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP THROUGH THE END OF THE FORECAST PERIOD. LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2 TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW. AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT. 10/ARM && .AVIATION...18Z TAF DISCUSSION. STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AT ALL TAF SITES FOR AN HOUR OR TWO THIS AFTERNOON BETWEEN 18Z(AT TCL) AND AS LATE AS 2230Z FARTHER EAST AT TOI AS A SQUALL LINE TRAVERSES CENTRAL ALABAMA.. IN ADDITION...GRADIENT WINDS SUSTAINED BETWEEN 10 AND 20 MPH...GENERALLY FROM THE SOUTH...WITH GUSTS AS HIGH AS 30 MPH CAN BE EXPECTED. WINDS WILL BE EVEN HIGHER IN ASSOCIATION WITH THUNDERSTORMS. WINDS WILL REMAIN STRONG BEHIND THE SQUALL LINE BUT GRADUALLY SHIFT SOUTHWESTERLY...THEN NORTHWESTERLY OVERNIGHT. SHIES SHOULD CLEAR FOR SEVERAL HOURS THIS AFTERNOON INTO THE EVENING HOURS BEFORE A LOW TO MID DECK REDEVELOPS OVERNIGHT. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 40 51 27 52 32 / 0 10 10 0 0 ANNISTON 41 52 29 55 36 / 10 10 0 0 0 BIRMINGHAM 39 51 30 57 37 / 0 10 0 0 0 TUSCALOOSA 40 52 31 59 36 / 0 0 0 0 0 CALERA 40 52 31 58 37 / 0 10 0 0 0 AUBURN 45 55 33 58 38 / 40 0 10 0 0 MONTGOMERY 44 56 33 62 35 / 10 0 10 0 0 TROY 46 59 33 61 34 / 40 0 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL ALABAMA FROM THROUGH 6 PM TODAY. && 07/07/07
Hazardous weather outlook, Feb 17, 1:09 PM CST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 109 PM CST SUN FEB 17 2008 ALZ011>015-017>050-181916- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 109 PM CST SUN FEB 17 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE WEATHER IS ONGOING ACROSS CENTRAL ALABAMA AND WILL CONTINUE FOR AT LEAS PORTIONS OF CENTRAL ALABAMA THROUGH 5 PM AS A SQUALL LINE TRAVERSES THE AREA. THERE IS A POTENTIAL FOR TORNADOES ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE MORE COMMONPLACE. EXTRAPOLATION FROM THE 1 PM POSITION OF THE SQUALL LINE WOULD ORIENT IT ALONG A LINE FROM LINEVILLE...TO PRATTVILLE...TO MOSSES BY 2 PM... ALONG A LINE FROM CUSSETA...TO AUBURN...TO TUSKEGEE...TO TROY BY 3 PM...AND ALONG A LINE FROM AND FROM PHENIX CITY TO BAKER HILL BY 4 PM. THE GREATEST TORNADO THREAT WILL BE SOUTHEAST OF A LINE FROM ROANOKE TO CLANTON TO SELMA FOR THE REMAINDER OF THE AFTERNOON. PLEASE STAY TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE TIMING FOR YOUR SPECIFIC AREA. NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS AND TIMING OR FOR A POTENTIAL THREAT UPGRADE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE REQUIRED TODAY.
In the hours before
Local storm report, Feb 17, 3:26 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 AM HAIL 10 N NORTHPORT 33.39N 87.59W
02/17/2008 E0.50 INCH TUSCALOOSA AL TRAINED SPOTTER
DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
US HWY 82 NEAR LAKE TUSCALOOSA.
1100 AM HAIL DEMOPOLIS 32.50N 87.83W
02/17/2008 E0.25 INCH MARENGO AL TRAINED SPOTTER
PEA SIZE HAIL JUST NORTH OF THE CITY.
1105 AM HAIL GREENSBORO 32.70N 87.59W
02/17/2008 M1.00 INCH HALE AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.
1200 PM TSTM WND DMG BILLINGSLEY 32.66N 86.71W
02/17/2008 AUTAUGA AL TRAINED SPOTTER
FUNNEL CLOUD REPORTED JUST SW OF BILLINGSLEY HIGH SCHOOL.
1200 PM TSTM WND DMG 8 S CENTREVILLE 32.84N 87.13W
02/17/2008 BIBB AL LAW ENFORCEMENT
ONE TREE DOWN NEAR THE BIBB/PERRY COUNTY LINE.
1205 PM HAIL HELENA 33.29N 86.85W
02/17/2008 E0.75 INCH SHELBY AL PUBLIC
JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.
1243 PM TORNADO 10 N SELMA 32.56N 87.03W
02/17/2008 DALLAS AL EMERGENCY MNGR
SIGNIFICANT DAMAGE IN THE SUMMERFIELD AREA. DAMAGE BEING
REPORTED ON COUNTY ROADS 843...37...AND 16...OAKMULGEE
ROAD...AND CENTENARY ROAD. NUMEROUS TREES DOWN...SEVERAL
HOMES DAMAGED/DESTROYED...AND HUGHS BODY SHOP DESTROYED.
1243 PM TSTM WND DMG 5 SE GOSHEN 31.67N 86.07W
02/17/2008 PIKE AL EMERGENCY MNGR
POSSIBLE TORNADO...ROAD DAMAGE REPORTED IN HENDERSON.
1258 PM TSTM WND DMG 10 SW CLANTON 32.74N 86.75W
02/17/2008 CHILTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON COUNTY ROAD 37.
0105 PM TSTM WND DMG CLANTON 32.84N 86.62W
02/17/2008 CHILTON AL BROADCAST MEDIA
TREES AND POWERLINES DOWN IN THE CITY.
0110 PM TSTM WND DMG 5 SE CLANTON 32.79N 86.56W
02/17/2008 CHILTON AL TRAINED SPOTTER
POSSIBLE TORNADO...NUMEROUS TREES DOWN ON COUNTY ROAD 41
JUST NORTH OF THE STATE EMA OFFICE...MOBILE HOME
DESTROYED AND DAMAGE TO A GARAGE.
0115 PM TSTM WND DMG CLANTON 32.84N 86.62W
02/17/2008 CHILTON AL AMATEUR RADIO
DOWNED POWER LINES AND SIGNS BLOWN DOWN NEAR EXIT 205 ON
INTERSTATE 65.
0120 PM TSTM WND DMG VERBENA 32.75N 86.51W
02/17/2008 CHILTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE CITY.
0130 PM TORNADO ROCKFORD 32.89N 86.22W
02/17/2008 COOSA AL TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND IN ROCKFORD.
0130 PM HAIL 5 N ROCKFORD 32.96N 86.22W
02/17/2008 E0.88 INCH COOSA AL BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED ON COUNTY ROAD 49.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL NEAR HOLLIS CROSSROADS AT
THE INTERSECTION OF HIGHWAY 431 AND COUNTY ROAD 2 ALONG
WITH A CIRCULATION IN THE CLOUDS.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL AIRPLANE PILOT
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS IN
THE HOLLIS CROSSROADS AREA NEAR INTERSECTION OF COUNTY
ROAD 2 AND HIGHWAY 431.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS IN
THE HOLLIS CROSSROADS AREA NEAR THE INTERSECTION OF
HIGHWAY 431 AND COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN THE
CLOUDS IN THE HOLLIS CROSSROADS AREA NEAR THE
INTERSECTION OF HIGHWAY 431 AND COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED DOWNED PENNY SIZE HAIL AND CIRCULATION IN
CLOUDS IN THE HOLLIS CROSSROADS AREA NEAR THE
INTERSECTION OF HIGHWAY 431 AND COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS IN
THE HOLLIS CROSSROADS AREA NEAR THE INTERSECTION OF
HIGHWAY 431 AND COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS
NEAR HIGHWAY 43 AND COUNTY ROAD 2 IN THE HOLLIS
CROSSROADS AREA AT THE INTERSECTION OF HIGHWAY 431 AND
COUNTY ROAD 2.
0230 PM TORNADO 8 S TROY 31.69N 85.97W
02/17/2008 PIKE AL LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN IN SPRING HILL.
0248 PM TORNADO 5 NNE LOWNDESBORO 32.34N 86.58W
02/17/2008 LOWNDES AL EMERGENCY MNGR
*** 2 INJ *** POSSIBLE TORNADO IN NORTHEAST LOWNDES
COUNTY...POWERLINES DOWN AND MOBILE HOMES
DAMAGED...INJURED BEING TRANSPORTED TO HOSPITAL.
0310 PM TORNADO PRATTVILLE 32.46N 86.45W
02/17/2008 AUTAUGA AL EMERGENCY MNGR
POWERLINES ON CARS IN THE CITY...APARTMENT COMPLEX
DAMAGED ON COUNTY ROAD 4.
0315 PM FUNNEL CLOUD JACKSONS GAP 32.88N 85.82W
02/17/2008 TALLAPOOSA AL BROADCAST MEDIA
FUNNEL CLOUD REPORTED IN JACKSONS GAP...COULD NOT TELL IF
IT WAS ON THE GROUND.
0315 PM TORNADO MILLBROOK 32.49N 86.37W
02/17/2008 ELMORE AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND ALONG COUNTY ROAD 143.
&&
GOLDENLocal storm report, Feb 17, 3:31 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
331 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TORNADO 8 S TROY 31.69N 85.97W
02/17/2008 PIKE AL LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN IN SPRING HILL...TREES AND
POWERLINES DOWN ON COUNTY ROADS 3339, 3343, 2267...AND
HWY 87 NEAR HOLINESS CHURCH.
&&
GOLDENLocal storm report, Feb 17, 3:46 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
346 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TORNADO 6 NNW ROANOKE 33.23N 85.41W
02/17/2008 RANDOLPH AL EMERGENCY MNGR
POSSIBLE TORNADO...TREES AND POWERLINES DOWN IN THE ROCK
STAND AREA...TREES DOWN ON COUNTY ROAD 15...STRUCTURE
DAMAGE ON COUNTY ROADS 44 AND 609 JUST SOUTH OF WEDOWEE.
&&
GOLDENLocal storm report, Feb 17, 3:50 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG SEALE 32.30N 85.17W
02/17/2008 RUSSELL AL EMERGENCY MNGR
TREES DOWN ON HWY 431 NEAR SEALE.
&&
GOLDENLocal storm report, Feb 17, 3:55 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
355 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM TORNADO COTTONTON 32.15N 85.07W
02/17/2008 RUSSELL AL DEPT OF HIGHWAYS
CONFIRMED TORNADO TOUCHDOWN IN COTTONTON.
&&
GOLDENLocal storm report, Feb 17, 3:57 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
357 PM CST SUN FEB 17 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 AM TORNADO 10 E MILLERVILLE 33.19N 85.75W
02/17/2008 CLAY AL EMERGENCY MNGR
TORNADO TOUCHDOWN CONFIRMED IN THE MELLOW VALLEY
AREA...TREES DOWN AND HOMES DAMAGED.
0215 AM TSTM WND DMG 5 SE GOSHEN 31.67N 86.07W
02/17/2008 PIKE AL EMERGENCY MNGR
POSSIBLE TORNADO...ROAD DAMAGE REPORTED IN HENDERSON.
1055 AM HAIL 10 N NORTHPORT 33.39N 87.59W
02/17/2008 E0.50 INCH TUSCALOOSA AL TRAINED SPOTTER
DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
US HWY 82 NEAR LAKE TUSCALOOSA.
1100 AM HAIL DEMOPOLIS 32.50N 87.83W
02/17/2008 E0.25 INCH MARENGO AL TRAINED SPOTTER
PEA SIZE HAIL JUST NORTH OF THE CITY.
1105 AM HAIL GREENSBORO 32.70N 87.59W
02/17/2008 M1.00 INCH HALE AL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.
1200 PM TSTM WND DMG 8 S CENTREVILLE 32.84N 87.13W
02/17/2008 BIBB AL LAW ENFORCEMENT
ONE TREE DOWN NEAR THE BIBB/PERRY COUNTY LINE.
1200 PM TSTM WND DMG BILLINGSLEY 32.66N 86.71W
02/17/2008 AUTAUGA AL TRAINED SPOTTER
FUNNEL CLOUD REPORTED JUST SW OF BILLINGSLEY HIGH SCHOOL.
1205 PM HAIL HELENA 33.29N 86.85W
02/17/2008 E0.75 INCH SHELBY AL PUBLIC
JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.
1243 PM TSTM WND DMG 5 SE GOSHEN 31.67N 86.07W
02/17/2008 PIKE AL EMERGENCY MNGR
POSSIBLE TORNADO...ROAD DAMAGE REPORTED IN HENDERSON.
1243 PM TORNADO 10 N SELMA 32.56N 87.03W
02/17/2008 DALLAS AL EMERGENCY MNGR
SIGNIFICANT DAMAGE IN THE SUMMERFIELD AREA. DAMAGE BEING
REPORTED ON COUNTY ROADS 843...37...AND 16...OAKMULGEE
ROAD...AND CENTENARY ROAD. NUMEROUS TREES DOWN...SEVERAL
HOMES DAMAGED/DESTROYED...AND HUGHS BODY SHOP DESTROYED.
1258 PM TSTM WND DMG 10 SW CLANTON 32.74N 86.75W
02/17/2008 CHILTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON COUNTY ROAD 37.
0105 PM TSTM WND DMG CLANTON 32.84N 86.62W
02/17/2008 CHILTON AL BROADCAST MEDIA
TREES AND POWERLINES DOWN IN THE CITY.
0110 PM TSTM WND DMG 5 SE CLANTON 32.79N 86.56W
02/17/2008 CHILTON AL TRAINED SPOTTER
POSSIBLE TORNADO...NUMEROUS TREES DOWN ON COUNTY ROAD 41
JUST NORTH OF THE STATE EMA OFFICE...MOBILE HOME
DESTROYED AND DAMAGE TO A GARAGE.
0115 PM TSTM WND DMG CLANTON 32.84N 86.62W
02/17/2008 CHILTON AL AMATEUR RADIO
DOWNED POWER LINES AND SIGNS BLOWN DOWN NEAR EXIT 205 ON
INTERSTATE 65.
0120 PM TSTM WND DMG VERBENA 32.75N 86.51W
02/17/2008 CHILTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE CITY.
0130 PM HAIL 5 N ROCKFORD 32.96N 86.22W
02/17/2008 E0.88 INCH COOSA AL BROADCAST MEDIA
NICKEL SIZE HAIL REPORTED ON COUNTY ROAD 49.
0130 PM TORNADO ROCKFORD 32.89N 86.22W
02/17/2008 COOSA AL TRAINED SPOTTER
TORNADO REPORTED ON THE GROUND IN ROCKFORD.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS
NEAR HIGHWAY 43 AND COUNTY ROAD 2 IN THE HOLLIS
CROSSROADS AREA AT THE INTERSECTION OF HIGHWAY 431 AND
COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS IN
THE HOLLIS CROSSROADS AREA NEAR THE INTERSECTION OF
HIGHWAY 431 AND COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED DOWNED PENNY SIZE HAIL AND CIRCULATION IN
CLOUDS IN THE HOLLIS CROSSROADS AREA NEAR THE
INTERSECTION OF HIGHWAY 431 AND COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN THE
CLOUDS IN THE HOLLIS CROSSROADS AREA NEAR THE
INTERSECTION OF HIGHWAY 431 AND COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS IN
THE HOLLIS CROSSROADS AREA NEAR THE INTERSECTION OF
HIGHWAY 431 AND COUNTY ROAD 2.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL AIRPLANE PILOT
EMA REPORTED PENNY SIZE HAIL AND CIRCULATION IN CLOUDS IN
THE HOLLIS CROSSROADS AREA NEAR INTERSECTION OF COUNTY
ROAD 2 AND HIGHWAY 431.
0211 PM HAIL 10 S HEFLIN 33.50N 85.59W
02/17/2008 E0.75 INCH CLEBURNE AL EMERGENCY MNGR
EMA REPORTED PENNY SIZE HAIL NEAR HOLLIS CROSSROADS AT
THE INTERSECTION OF HIGHWAY 431 AND COUNTY ROAD 2 ALONG
WITH A CIRCULATION IN THE CLOUDS.
0220 PM TORNADO 6 NNW ROANOKE 33.23N 85.41W
02/17/2008 RANDOLPH AL EMERGENCY MNGR
POSSIBLE TORNADO...TREES AND POWERLINES DOWN IN THE ROCK
STAND AREA...TREES DOWN ON COUNTY ROAD 15...STRUCTURE
DAMAGE ON COUNTY ROADS 44 AND 609 JUST SOUTH OF WEDOWEE.
0230 PM TORNADO 8 S TROY 31.69N 85.97W
02/17/2008 PIKE AL LAW ENFORCEMENT
POSSIBLE TORNADO TOUCHDOWN IN SPRING HILL...TREES AND
POWERLINES DOWN ON COUNTY ROADS 3339, 3343, 2267...AND
HWY 87 NEAR HOLINESS CHURCH.
0248 PM TORNADO 5 NNE LOWNDESBORO 32.34N 86.58W
02/17/2008 LOWNDES AL EMERGENCY MNGR
*** 2 INJ *** POSSIBLE TORNADO IN NORTHEAST LOWNDES
COUNTY...POWERLINES DOWN AND MOBILE HOMES
DAMAGED...INJURED BEING TRANSPORTED TO HOSPITAL.
0310 PM TORNADO PRATTVILLE 32.46N 86.45W
02/17/2008 AUTAUGA AL EMERGENCY MNGR
POWERLINES ON CARS IN THE CITY...APARTMENT COMPLEX
DAMAGED ON COUNTY ROAD 4.
0315 PM FUNNEL CLOUD JACKSONS GAP 32.88N 85.82W
02/17/2008 TALLAPOOSA AL BROADCAST MEDIA
FUNNEL CLOUD REPORTED IN JACKSONS GAP...COULD NOT TELL IF
IT WAS ON THE GROUND.
0315 PM TORNADO MILLBROOK 32.49N 86.37W
02/17/2008 ELMORE AL EMERGENCY MNGR
TORNADO REPORTED ON THE GROUND ALONG COUNTY ROAD 143.
0340 PM TSTM WND DMG SEALE 32.30N 85.17W
02/17/2008 RUSSELL AL EMERGENCY MNGR
TREES DOWN ON HWY 431 NEAR SEALE.
0348 PM TORNADO COTTONTON 32.15N 85.07W
02/17/2008 RUSSELL AL DEPT OF HIGHWAYS
CONFIRMED TORNADO TOUCHDOWN IN COTTONTON.
&&
GOLDENThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 4:08 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 14 hr |
| Feb 17, 10:59 AM CST | Severe Thunderstorm Warning | BMX | Bibb, Greene, Hale, Marengo, Perry, Tuscaloosa | 31 min |
| Feb 17, 11:13 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 32 min |
| Feb 17, 11:24 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more | 66 min |
| Feb 17, 11:40 AM CST | Tornado Warning | BMX | Dallas, Marengo, Perry | 35 min |
| Feb 17, 12:08 PM CST | Tornado Warning | BMX | Autauga, Chilton, Dallas, Perry | 52 min |
| Feb 17, 12:11 PM CST | Tornado Warning | BMX | Dallas, Marengo | 49 min |
| Feb 17, 12:28 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Chilton, Clay, Cleburne, Coosa, Elmore and 5 more | 62 min |
| Feb 17, 12:48 PM CST | Tornado Warning | BMX | Autauga, Dallas | 42 min |
| Feb 17, 12:53 PM CST | Tornado Warning | BMX | Autauga, Chilton | 34 min |
| Feb 17, 1:09 PM CST | Tornado Warning | BMX | Autauga, Chilton, Coosa, Elmore | 51 min |
| Feb 17, 1:27 PM CST | Severe Thunderstorm Warning | BMX | Calhoun, Clay, Cleburne, Coosa, Randolph, Talladega | 63 min |
| Feb 17, 1:31 PM CST | Tornado Warning | BMX | Autauga, Chilton, Elmore | 44 min |
| Feb 17, 1:40 PM CST | Tornado Warning | BMX | Chambers, Clay, Coosa, Randolph, Tallapoosa | 35 min |
| Feb 17, 1:45 PM CST | Tornado Warning | BMX | Dallas, Lowndes | 60 min |
| Feb 17, 1:50 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike | 55 min |
| Feb 17, 2:08 PM CST | Tornado Warning | BMX | Chambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa | 49 min |
| Feb 17, 2:31 PM CST | Severe Thunderstorm Warning | BMX | Coosa, Elmore, Tallapoosa | 44 min |
| Feb 17, 2:31 PM CST | Tornado Warning | BMX | Autauga, Elmore, Lowndes, Montgomery | 59 min |
| Feb 17, 2:41 PM CST | Tornado Warning | BMX | Barbour, Bullock, Pike, Russell | 64 min |
| Feb 17, 2:49 PM CST | Tornado Warning | BMX | Chambers, Coosa, Elmore, Randolph, Tallapoosa | 56 min |
| Feb 17, 3:26 PM CST | Tornado Warning | BMX | Coosa, Elmore, Tallapoosa | 34 min |
| Feb 17, 3:31 PM CST | Tornado Warning | BMX | Pike | 44 min |
| Feb 17, 3:37 PM CST | Tornado Warning | BMX | Barbour, Russell | 38 min |
| Feb 17, 4:05 PM CST | Tornado Warning | BMX | Barbour, Pike | 40 min |
| Feb 17, 4:10 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Pike, Russell | 50 min |
| Feb 17, 4:20 PM CST | Tornado Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
Nearby
Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.